Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 22, NWS Shreveport, LA

October 26, 2006Sabine Parish, Louisiana; Angelina County, Sabine County, San Augustine County, Texas

NWS Shreveport, LA issued this flash flood warning at Oct 26, 2006, 11:47 PM CDT for Sabine Parish, Louisiana; Angelina County, Sabine County, San Augustine County, Texas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 26, 2006, 11:47 PM CDT (04:47 UTC)
Expired
Oct 27, 2006, 5:45 AM CDT
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Sabine Parish, LA, Angelina County, TX, Sabine County, TX, San Augustine County, TX

What was reported inside it

TimeReportWhereRemark
Oct 26, 11:55 PM CDTFLASH FLOODLufkin, TXNUMEROUS CITY STREETS UNDER WATER.
Oct 27, 12:25 AM CDTFLASH FLOOD5 Sw San Augustine, TXHIGH WATER ACROSS CNTY RD 332 SOUTHWEST OF SAN AUGUSTINE. PART OF THE ROAD CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1271 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 270455
FFWSHV
LAC085-TXC005-403-405-271045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 PM CDT THU OCT 26 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS
  SABINE COUNTY IN EASTERN TEXAS
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS
  SABINE PARISH IN NORTHWEST LOUISIANA

* UNTIL 545 AM CDT

* AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED A LARGE AREA OF RAIN AND THUNDERSTORMS EXTENDING FROM    
  NEAR LUFKIN AND SAN AUGUSTINE ONTO NEAR MILAM TEXAS AND ACROSS     
  THE TOLEDO BEND RESERVOIR TO NEAR MANY LOUISIANA. RAIN AND 
  THUNDERSTORMS CONTINUE TO TRAIN ACROSS THESE SAME AREAS WITH 
  RAINFALL AMOUNTS OVER AN INCH HAVING ALREADY OCCURRED. LOOK FOR    
  AN ADDITIONAL TWO TO THREE INCHES OF RAIN ACROSS THE WARNED AREA
  OVERNIGHT. RAINFALL OF THIS NATURE WILL RESULT IN WATER RISING 
  RAPIDLY...ESPECIALLY ALONG HIGHWAYS AND SECONDARY ROADWAYS NEAR
  CREEKS AND BAYOUS WHICH ARE ALREADY OUT OF THEIR BANKS FROM        
  EXCESSIVE HEAVY RAINFALL FROM EARLIER IN THE WEEK. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
  AUGUSTINE...PINELAND...LUFKIN...HUNTINGTON...HEMPHILL...ZWOLLE AND
  MANY

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3117 9482 3125 9487 3137 9487 3145 9469
      3142 9455 3122 9434 3160 9433 3158 9384
      3178 9382 3182 9375 3182 9345 3172 9345
      3171 9334 3155 9334 3146 9323 3124 9360
      3106 9447

$$

13
1 follow-up statement
000 
WGUS74 KSHV 270749
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 AM CDT FRI OCT 27 2006

LAC085-TXC005-403-405-271045-
SABINE LA-SAN AUGUSTINE TX-SABINE TX-ANGELINA TX-
250 AM CDT FRI OCT 27 2006

...THE FLASH FLOOD WARNINGS FOR ANGELINA...SAN AUGUSTINE AND SABINE 
COUNTIES IN EAST CENTRAL TEXAS AND SABINE PARISH IN NORTHWEST 
LOUISIANA HAVE BEEN CANCELLED. 

AT 250 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT 
CONTINUED TO INDICATE A LARGE AREA OF SHOWERS AND A FEW THUNDERSTORMS 
QUICKLY MOVING OUT OF THE WARNED AREA.

WHILE ADDITIONAL RAINFALL MAY BE POSSIBLE ALONG A STRONG COLD FRONT
WHICH IS POISED TO ENTER THE REGION LATER THIS MORNING. ANY ADDITIONAL
RAINFALL WILL NOT BE ENOUGH TO AGGRAVATE ALREADY FLOWN PRONE AREAS. 

&&

LAT...LON 3117 9480 3125 9485 3137 9486 3144 9469
      3142 9455 3122 9434 3160 9431 3158 9384
      3178 9380 3182 9375 3182 9345 3172 9345
      3171 9334 3155 9334 3147 9323 3124 9362
      3107 9445

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 7:25 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Oct 26, 7:25 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT THU OCT 26 2006

.DISCUSSION...
SHOWERS AND THUNDERSTORMS STARTING TO INCREASE RAPIDLY ACROSS CENTRAL/
EAST TEXAS AS UPPER LOW BEGINS TO KICK OUT INTO THE SOUTHERN PLAINS.
UPDATE ALREADY SENT TO ACCOUNT FOR SVR WATCH #840 VALID UNTIL 2 AM
FRI MORNING. MAIN THREAT CONTINUES TO BE DAMAGING WIND GUSTS EVEN
THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT WITH BACKED FLOW IN
THE LOWEST COUPLE OF KMS AS OBSERVED ON OUR 00Z SOUNDING. NO OTHER
SIGNIFICANT CHANGES MADE TO THE ZONE PACKAGE ATTM.

13

&&

.AVIATION...
LOW IFR CLOUDS...ALONG WITH OCCASIONAL FOG DOWN TO 1-3 MILES VSBY...
HOLDING ON ACROSS MUCH OF NORTH LA/SW AR...EXCEPT EXTREME WESTERN
PORTIONS OF THIS AREA...WHERE CEILINGS BECMG VARIABLE. SHV CURRENTLY
IN THIS TRANSITION...TXK EXPECTED TO FOLLOW SUIT. LOW CLOUDS SCATTERING
OUT...WITH SOME MID CLOUDS REMAINING...ACROSS NE TX.
HOWEVER...ISOLATED STRONG TSTMS CURRENTLY DEVELOPING WEST OF
AREA...BUT WELL TO THE EAST OF THE COLD FRONT/DRY LINE. STORMS COULD
ENTER TYR...GGG...LFK...AREAS BY 02Z...SHV AND PSBL TXK BY 04Z.
WINDS COULD GET RATHER GUSTY FROM WEST DURING MRNG BEHIND
SYSTEM...WITH CLEAR SKIES UNDER GOOD DRY SLOTTING...BECMG NW DURG
AFTN. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  55  66  48  76 /  80  10   0   0
MLU  59  67  48  73 /  90  50   0   0
DEQ  54  65  41  77 /  70  20   0   0
TXK  56  64  47  76 /  70  10   0   0
ELD  54  67  45  74 /  90  50   0   0
TYR  53  67  47  76 /  70  10   0   0
GGG  54  69  47  77 /  70  10   0   0
LFK  57  71  44  77 /  90  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     CALDWELL...DE SOTO...GRANT...JACKSON...LA
     SALLE...NATCHITOCHES...OUACHITA...RED RIVER...SABINE
     LA...AND WINN.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE...AND
     SHELBY.

&&

13/07
Hazardous weather outlook, Oct 26, 11:57 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CDT THU OCT 26 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU OCT 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

REGARDING THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
FOUR STATE REGION LATE THIS AFTERNOON.  THE RISK FOR SEVERE
THUNDERSTORM DEVELOPMENT IS GREATER ACROSS SOUTHEAST OKLAHOMA AND
PARTS OF SOUTHWEST ARKANSAS...GENERALLY NORTH OF AN IDABEL TO
PRESCOTT LINE.

THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WINDS IN
EXCESS OF 60 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE
QUARTERS OF AN INCH IN DIAMETER.  HOWEVER...AN ISOLATED TORNADO
CANNOT BE RULED OUT...ESPECIALLY OVER SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS.

REGARDING RAINFALL POTENTIAL...
FLASH FLOODING WILL BE POSSIBLE THROUGH TONIGHT SOUTH OF A FOREST
TEXAS TO MONROE LOUISIANA LINE WHERE 2 TO 4 INCHES OF RAIN FELL
WITH ISOLATED AMOUNTS TO NEAR 5 INCHES OCCURRED. HEAVY
RAINFALL MAY WILL RESULT IN THE PONDING OF WATER ON AREA ROADWAYS
AND IN LOW LYING AND POOR DRAINAGE AREAS OVER THE REMAINDER OF THE
FOUR STATE REGION.

A STRONG STORM SYSTEM IS EXPECTED TO MOVE INTO THE SOUTHERN PLAINS
THIS AFTERNOON.  AS A DRYLINE INTERACTS WITH A WARM...MOIST...AND
UNSTABLE AIRMASS THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ACROSS
PARTS OF EASTERN OKLAHOMA AND NORTH TEXAS.  THE STORMS SHOULD FORM
INTO A SQUALL LINE...THEN APPROACH SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS TOWARD SUNSET AND INTO THE EVENING.  CONSIDERING THE STRENGTH
OF JET STREAM DYNAMICS...SOME SEVERE STORMS WILL BE POSSIBLE.  THE
RISK IS GREATER ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS DUE
TO HIGHER AMOUNTS OF WIND SHEAR...WHICH COULD LEAD TO THE DEVELOPMENT
OF ISOLATED SEVERE STORMS AHEAD OF THE SQUALL LINE LATE THIS
AFTERNOON AND THE EVENING.  ANY OF THE ISOLATED STORMS HAVE A
SLIGHTLY GREATER RISK TO PRODUCE TORNADOES.  ADDITIONALLY...WITH
COPIOUS AMOUNTS OF MOISTURE...HEAVY RAINFALL PRODUCING THUNDERSTORMS
MAY DEVELOP THIS AFTERNOON ACROSS THE FOUR STATE REGION AS THIS STORM
SYSTEM MOVES INTO OUR AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS MAY BE
NEEDED THIS AFTERNOON.  ADDITIONAL ACTIVATION ELSEWHERE MAY OCCUR
INTO THE EVENING.

06

In the hours before

Local storm report, Oct 26, 9:18 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 PM CDT THU OCT 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     HAIL             GLADEWATER              32.54N 94.95W
10/26/2006  M0.75 INCH       GREGG              TX   STORM CHASER

&&

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:40 AM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more11 hr
Oct 26, 8:13 PM CDTSevere Thunderstorm WarningSHVSmith62 min
Oct 26, 8:57 PM CDTSevere Thunderstorm WarningSHVGregg63 min

Nearby

Flash Flood Warnings in Texas, 2006Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.